Translator Disclaimer
2006 On the radius of convergence of the logarithmic signature
Terry J. Lyons, Nadia Sidorova
Illinois J. Math. 50(1-4): 763-790 (2006). DOI: 10.1215/ijm/1258059491


It has recently been proved that a continuous path of bounded variation in $\R^d$ can be characterised in terms of its transform into a sequence of iterated integrals called the signature of the path. The signature takes its values in an algebra and always has a logarithm. In this paper we study the radius of convergence of the series corresponding to this logarithmic signature for the path. This convergence can be interpreted in control theory (in particular, the series can be used for effective computation of time invariant vector fields whose exponentiation yields the same diffeomorphism as a time inhomogeneous flow) and can provide efficient numerical approximations to solutions of SDEs. We give a simple lower bound for the radius of convergence of this series in terms of the length of the path. However, the main result of the paper is that the radius of convergence of the full log signature is finite for two wide classes of paths (and we conjecture that this holds for all paths different from straight lines).


Download Citation

Terry J. Lyons. Nadia Sidorova. "On the radius of convergence of the logarithmic signature." Illinois J. Math. 50 (1-4) 763 - 790, 2006.


Published: 2006
First available in Project Euclid: 12 November 2009

zbMATH: 1103.60060
MathSciNet: MR2247845
Digital Object Identifier: 10.1215/ijm/1258059491

Primary: 60H10
Secondary: 34A34, 34F05, 93C35

Rights: Copyright © 2006 University of Illinois at Urbana-Champaign


Vol.50 • No. 1-4 • 2006
Back to Top